Alert archive / Tennessee / Flood Watches in 2011

Flood Watch 3, NWS Nashville, TN

December 4, 20115 counties in Tennessee

NWS Nashville, TN issued this flood watch at Dec 4, 2011, 3:05 AM CST for 5 counties in Tennessee. It took effect at Dec 4, 2011, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2011, 3:05 AM CST (09:05 UTC)
In effect from
Dec 4, 2011, 6:00 PM CST
Expired
Dec 5, 2011, 6:00 PM CST
In force
24 hr
Issued by
NWS Nashville, TN
Flood severity
None

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WGUS64 KOHX 040905
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CST SUN DEC 4 2011

...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST MIDDLE
TENNESSEE SUNDAY NIGHT AND MONDAY...

.A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO NORTHWEST
MIDDLE TENNESSEE SUNDAY NIGHT AND MONDAY. RAINFALL AMOUNTS OF 2 TO
4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. THIS RAINFALL MAY CAUSE
STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD.

TNZ005-006-022>024-041715-
/O.NEW.KOHX.FA.A.0003.111205T0000Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-
305 AM CST SUN DEC 4 2011

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...INCLUDING THE 
  FOLLOWING COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY 
  AND STEWART. 

* FROM THIS EVENING THROUGH MONDAY AFTERNOON

* A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO SOME
  NORTHWESTERN COUNTIES SUNDAY NIGHT AND MONDAY. RAINFALL AMOUNTS
  OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD.

* THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO
  FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JLM
3 follow-up statements
763 
WGUS64 KOHX 041839
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 PM CST SUN DEC 4 2011

...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST
MIDDLE TENNESSEE TONIGHT AND MONDAY...

.A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO
NORTHWEST MIDDLE TENNESSEE THROUGH MONDAY. RAINFALL AMOUNTS OF 2
TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. THIS RAINFALL
MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD.

TNZ005-006-022>024-050600-
/O.CON.KOHX.FA.A.0003.111205T0000Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-
1239 PM CST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND 
  STEWART. 

* FROM 6 PM CST THIS EVENING THROUGH 6 PM CST MONDAY.

* A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO SOME 
  NORTHWESTERN COUNTIES SUNDAY NIGHT AND MONDAY. RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. 

* THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS 
  TO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

13
609 
WGUS64 KOHX 050308
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
908 PM CST SUN DEC 4 2011

...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST
MIDDLE TENNESSEE TONIGHT AND MONDAY...

.A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO
NORTHWEST MIDDLE TENNESSEE THROUGH MONDAY. RAINFALL AMOUNTS OF
2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. THIS RAINFALL
MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS TO FLOOD.

TNZ005-006-022>024-051115-
/O.CON.KOHX.FA.A.0003.000000T0000Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-
908 PM CST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND 
  STEWART. 

* THROUGH MONDAY AFTERNOON

* A SLOW MOVING COLD FRONT WILL BRING EXTENSIVE RAINFALL TO SOME 
  NORTHWESTERN COUNTIES SUNDAY NIGHT AND MONDAY. RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. 

* THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS 
  TO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

21
780 
WGUS64 KOHX 050924
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
324 AM CST MON DEC 5 2011

...HEAVY RAINFALL MAY CAUSE FLOODING OVER PARTS OF NORTHWEST
MIDDLE TENNESSEE TODAY...

.A SLOW MOVING COLD FRONT IS BRINGING EXTENSIVE RAINFALL TO NORTHWEST
MIDDLE TENNESSEE. RAIN GAGES OVER THE AREA INDICATE FROM .50 TO
1.50 INCHES OF RAIN HAS FALLEN IN THE WATCH AREA IN THE PAST 24
HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE TODAY.
THIS RAINFALL MAY CAUSE STREAMS... CREEKS AND LOW LYING AREAS TO
FLOOD.

TNZ005-006-022>024-060000-
/O.CON.KOHX.FA.A.0003.000000T0000Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-
324 AM CST MON DEC 5 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BENTON...HOUSTON...HUMPHREYS...MONTGOMERY AND 
  STEWART. 

* THROUGH THIS AFTERNOON

* A SLOW MOVING COLD FRONT IS BRINGING EXTENSIVE RAINFALL TO
  NORTHWEST MIDDLE TENNESSEE. RAIN GAGES OVER THE AREA INDICATE
  FROM .50 TO 1.50 INCHES OF RAIN HAS FALLEN IN THE WATCH AREA IN
  THE PAST 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
  POSSIBLE TODAY. 

* THIS RAINFALL MAY CAUSE STREAMS...CREEKS AND LOW LYING AREAS 
  TO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JLM

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Dec 3, 11:35 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 3, 11:35 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 PM CST SAT DEC 3 2011

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...
COLD FRONT WILL CONTINUE TO APPROACH THE REGION...SETTING UP JUST
EAST OF THE MS RIVER BY SUNDAY AFTERNOON...STALLING THERE INTO
EARLY MONDAY. MAIN MOISTURE AXIS WILL REMAIN CLOSE TO BOUNDARY...
KEEPING LOWER CEILINGS/PCPN MAINLY IN ITS IMMEDIATE VICINITY.
A FEW SHOWERS WILL DEVELOP NEAR BNA IN THE AFTERNOON...BECOMING
MORE WIDESPREAD IN THE EVENING. PROCESS WILL BE MUCH SLOWER CSV.
OVERALL...VFR CONDITIONS WILL LARGELY DOMINATE...WITH MVFR CEILINGS
MOVING IN TOWARD DAYS END.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Dec 3, 4:55 AM CST, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
455 AM CST SAT DEC 3 2011

TNZ005>008-022>027-056>060-093-094-041100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
WAYNE-LAWRENCE-
455 AM CST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A THREAT OF FLOODING AS AN APPROACHING COLD FRONTAL
SYSTEM KICKS OFF EXTENSIVE RAIN AND SHOWERS OVER THE WESTERN
COUNTIES FROM SUNDAY THROUGH TUESDAY. THE GREATEST POTENTIAL
FOR HEAVY RAINFALL IS EXPECTED FROM SUNDAY AFTERNOON THROUGH
MONDAY NIGHT. THIS MAY CAUSE FLASH FLOODING AS WELL AS
SIGNIFICANT RISES ON AREA RIVERS. RAIN SHOULD END TUESDAY
NIGHT.

AS COLD AIR FLOWS INTO THE AREA BEHIND THE FRONT ON TUESDAY NIGHT...
RAIN WILL CHANGEOVER TO SNOW. SIGNIFICANT SNOWFALL AMOUNTS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ009>011-028>034-061>066-075-077>080-095-041100-
MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
455 AM CST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN APPROACHING COLD FRONTAL SYSTEM WILL KICK OFF EXTENSIVE RAIN
AND SHOWERS OVER THE EASTERN COUNTIES FROM LATE SUNDAY THROUGH
TUESDAY. THE GREATEST POTENTIAL FOR HEAVY RAINFALL IS FROM MONDAY
AFTERNOON THROUGH MONDAY NIGHT. THIS RAINFALL MAY CAUSE FLASH
FLOODING AS WELL AS SIGNIFICANT RISES ON AREA RIVERS. RAIN SHOULD
END TUESDAY NIGHT.

AS COLD AIR FLOWS INTO THE AREA BEHIND THE FRONT ON TUESDAY NIGHT...
RAIN WILL CHANGEOVER TO A MIXTURE OF RAIN AND SNOW.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

JLM

Nearby

Flood Watches in Tennessee, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.